Virginia, 2012Damaging Winds in Virginia, September 1, 2012
September 1, 2012 · NWS RNK · 4 events in 3 counties and zones
A few strong thunderstorms developed along the Blue Ridge Mountains during the early evening thanks to strong low level heating and a weakness in an upper level ridge as it was exiting the forecast area for the southeastern states. Moisture from the remnants of Hurricane Isaac was just beginning to build into the area from the lower Ohio River Valley, but deep moisture was still further to the…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few strong thunderstorms developed along the Blue Ridge Mountains during the early evening thanks to strong low level heating and a weakness in an upper level ridge as it was exiting the forecast area for the southeastern states. Moisture from the remnants of Hurricane Isaac was just beginning to build into the area from the lower Ohio River Valley, but deep moisture was still further to the west. Instability was somewhat limited during the afternoon, with CAPE values forecast to be around 500-700 J/kg and LI values around -1 to -2. Light mid and upper level winds were conducive for slow moving thunderstorm activity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Sep 1, 2:43 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 1, 2:43 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT SAT SEP 1 2012
.SYNOPSIS...
HIGH PRESSURE ACROSS THE SOUTHEAST STATES TONIGHT WILL GRADUALLY
WEAKEN AHEAD OF A WEAK BACKDOOR COLD FRONT THAT SHOULD DRIFT
SOUTH INTO THE AREA ON SUNDAY. THE REMNANTS OF ISAAC WILL ALSO
SLIDE AROUND THE UPPER RIDGE AND MOVE INTO THE CENTRAL AND
SOUTHERN APPALACHIAN REGION LATER SUNDAY INTO TUESDAY. TROPICAL
MOISTURE ASSOCIATED WITH THIS SYSTEM WILL THEN COMBINE WITH THE
RESIDUAL FRONT AND HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS
INTO NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 325 PM EDT SATURDAY...
TODAY THE AREA GOT ITS FIRST TASTE OF WHAT WILL BECOME A VERY WET
PATTERN BY THE MIDDLE OF THE UPCOMING WEEK. THE REMNANTS OF ISAAC
CONTINUE TO WOBBLE ACROSS THE MID-MISSISSIPPI VALLEY. PIECES OF
ENERGY WILL EJECT FROM THE MAIN SYSTEM...AND CROSS OVER OR CLOSE TO
OUR REGION. ALSO...IN THE LOW LEVELS...A FETCH OF MOISTURE ALONG A
SW-NE ORIENTATION WILL ESTABLISH ITSELF...AND HAVE ITS ORIGINS FROM
OFF THE GULF OF MEXICO. THE RESULT WILL BE A MOISTURE RICH
ATMOSPHERE WITH BANDS OF INSTABILITY THAT WILL BRING WAVES OF
INCREASED COVERAGE...AND INTENSITY OF PRECIPITATION.
THE INFLUENCE OF TODAYS WAVE WILL EXIT THE REGION OVERNIGHT. WE ARE
EXPECTING A BIT OF A LULL IN THE ACTIVITY THROUGH THIS EVENING AND
LATE TONIGHT. HOWEVER...THE FOCUS FOR THE BEST COVERAGE WILL REMAIN
ACROSS SOUTHEAST WEST VIRGINIA. ANOTHER MILD NIGHT IS EXPECTED AGAIN
TONIGHT THANKS TO ABOVE NORMAL DEW POINT VALUES. LOWS IN THE UPPER
60S TO AROUND 70 ARE EXPECTED ACROSS THE MOUNTAINS...WITH LOWER 70S
ACROSS THE PIEDMONT.
ON MONDAY...LOOK FOR PRECIPITATION CHANCES TO INCREASE THROUGHOUT
DAY...AND INCREASE COVERAGE FROM WEST TO EAST. BY THE
AFTERNOON...SHOWERS AND STORMS WILL BE LIKELY ACROSS THE MOUNTAINS
AND JUST LEE OF THE CREST OF THE BLUE RIDGE...TO AROUND THE 40
PERCENT MARK OVER SOUTHSIDE VIRGINIA. LESS BREAKS IN THE CLOUD COVER
TOMORROW...ALONG WITH GREATER COVERAGE IN PRECIPITATION WILL YIELD
HIGH TEMPERATURES A FEW DEGREES COOLER THAN THOSE REALIZED TODAY.
READINGS IN THE LOW TO MID 80S ARE EXPECTED IN THE MOUNTAINS WITH
UPPER 80S ACROSS THE PIEDMONT.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
AS OF 230 PM EDT SATURDAY...
WET PERIOD LOOKS IN STORE AS THE REMNANT OF ISAAC NUDGES SLOWLY EAST
AND ACTS UPON DEEP TROPICAL MOISTURE IN PLACE...AIDED BY LOW LEVEL
SOUTHERLY FLOW. HEAVIER SHRA LIKELY MORE DIURNALLY DRIVEN INTO SUNDAY
EVENING WITH FOCUS ALONG THE RESIDUAL BACKDOOR FRONT ACROSS THE
SOUTHERN CWA...AND PERHAPS ALONG A BAND FEATURE OVER THE WEST INTO
EARLY MONDAY MORNING. IMPULSES EJECTING OUT FROM A SLOWLY OPENING 5H
CENTER WITH THE ISAAC REMNANT ALSO LIKELY TO KEEP AT LEAST SCTD SHRA
GOING ELSW INTO MONDAY SO RUNNING WITH CONTINUED LIKLEY POPS
WEST...OTRW MAINLY CHANCE ELSW.
BIGGEST CONCERNS APPEAR TO BE LATER MONDAY INTO MONDAY NIGHT AS THE
UPPER LOW ASSOCIATED WITH ISAAC NEARS THE WESTERN SLOPES WITH GOOD
UPPER DIFFLUENCE IN PLACE WEST AS A PIECE OF THE UPPER SUPPORT DRIFTS
INTO THE MOUNTAINS LATE IN THE DAY. THIS LIKELY TO COME IN LINE WITH AN
INFLOW BAND ON THE SE OF THE SYSTEM TO POSSIBLY PRODUCE TRAINING HEAVY
RAIN PRODUCING SHRA/TSRA LATER MONDAY INTO MONDAY NIGHT. MOST GUIDANCE
BASICALLY CONVERGING ON THIS SCENARIO GIVEN VERY HIGH PWATS/THETA-E SO
BUMPED WESTERN POPS TO CATEGORICAL MONDAY AFTERNOON/EVENING WITH
LIKELYS ELSW EXCEPT FAR SE. HEAVIER RAINFALL COULD THEN LINGER
OVERNIGHT MOUNTAINS...AND REDEVELOP TUESDAY BLUE RIDGE IF GIVEN SOME
HEATING PER LITTLE CHANGE OTHER THAN GRADUAL DAMPENING OF THE UPPER
SYSTEM BY TUESDAY. THIS SUPPORTS KEEPING LIKELY POPS MOST SPOTS INTO
TUESDAY WITH ANOTHER ROUND OF HEAVIER RAINFALL POSSIBLE. THUS WILL KEEP
MENTION IN THE HWO WITH 1-3 INCHES OF RAIN OR MORE POSSIBLE ESPCLY
MOUNTAINS INTO TUESDAY.
FOLLOWED A BLEND OF MOS TEMPS AS QUITE DEPENDENT ON EXTENT AND TIMING
OF HEAVY RAINFALL AS COULD SEE HIGH TEMPS MON/TUE STAY CLOSER TO THE
MUCH COOLER MET VALUES WITH LIMITED INSOLATION.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 1230 PM EDT SATURDAY...
TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE MID ATLANTIC
INTO AT LEAST MID WEEK BUT SHOULD SEE A GRADUAL DRYING TREND
STARTING LATER THURSDAY AND LASTING INTO NEXT WEEKEND. MAIN
CONCERN EARLY ON WITH THE ISAAC REMNANT AS IT SEPARATES...WITH
THE LOW LEVEL SURFACE WAVE HEADING THRU THE OHIO VALLEY AND POINTS
EAST BY WEDNESDAY...WHILE THE MID LEVEL SUPPORT DETACHES AND GETS
BLOCKED...SLIDING BY JUST TO OUR SW BEFORE FADING. THIS MAY ACT TO
SLOW DOWN THE EXODUS OF THE ASSOCIATED BOUNDARY AS WELL WITH IT
LINGERING ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY. MODELS
SUGGEST VERY HIGH PWATS AND STRONG SOUTHERLY MOISTURE TRANSPORT
AROUND THE RESIDUAL VORT AXIS DURING THE MID WEEK PERIOD SO
RUNNING WITH DECENT CHANCE POPS TUE NIGHT...AND HIGH CHANCE TO
LIKELYS WED...PER HEATING OF TROPICAL JUICE ALONG THE LEFTOVER
SURFACE BOUNDARY. THIS COULD ALSO LEAD TO A HIGH LIKELIHOOD OF
HEAVY RAIN A BIT LONGER SO KEEPING IDEA AS SUGGESTED IN THE HWO.
APPROACH OF THE NEXT NRN STREAM S/W TROF AND ITS ASSOCIATED COLD
FRONT SHOULD FINALLY ACT AS A KICKER THURSDAY WITH THIS BOUNDARY
PUSHING DEEPER MOISTURE TO THE EAST BY THURSDAY AFTERNOON. LEFT IN
SOME CHANCE POPS SE AND NW SECTIONS THURSDAY BUT WITH OVERALL NW
TRAJECTORY THINK COULD BE ONLY ISOLATED COVERAGE. MODELS PUSH THIS
NEXT FRONT TO THE EAST OF THE AREA FRIDAY WITH WEAK HIGH PRESSURE
BUILDING IN FROM THE NW SATURDAY BRINGING A TASTE OF DRIER AIR BY
SATURDAY. HOWEVER GIVEN THE MAIN 5H TROF WELL NORTH AND A FLAT FLOW
IN PLACE...LEAVING IN A LOW POP MENTION FOR FRIDAY GIVEN THE
POTENTIAL FOR THE DRIER AIR TO BE A BIT SLOWER THAN PROGGED.
TEMPS TO REMAIN PRETTY MUCH STATUS QUO INTO THURSDAY...WITH
WARM/MUGGY NIGHTS...AND HUMID DAYS WITH HIGHS MAINLY IN THE 80S.
PASSAGE OF FRONT SHOULD START TO KNOCK BACK HUMIDITY LEVELS FRIDAY
AS WELL AS TEMPS OUT WEST AND ACROSS THE REGION BY SAT WHEN WILL
ONLY SEE THE EAST CLIMB INTO THE 80S WHILE THE MOUNTAINS STAY IN
THE 70S.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS OF 1243 PM EDT SATURDAY...
A SERIES OF UPPER DISTURBANCES WILL ADVECT INTO THE REGION FROM
THE REMNANTS OF ISAAC. EACH OF THESE WILL HAVE THE POTENTIAL TO
HELP TRIGGER SHOWERS AND STORMS WITHIN AN ALREADY MOIST AND
UNSTABLE ATMOSPHERE. COVERAGE WILL CONTINUE TO INCREASE THROUGH
THE AFTERNOON MAINLY ALONG AND WEST OF A KMKW-KLWB LINE. CIGS
THROUGH THE AFTERNOON WILL BE MAINLY VFR WITH POCKETS OF MVFR
ACROSS THE MOUNTAINS. ALSO...BRIEF SUB-VFR CONDITIONS ARE POSSIBLE
UNDER ANY HEAVIER SHRA/TSRA.
TONIGHT...WITH ADDED MOISTURE FROM PRECIPITATION FROM TODAY...WE
EXPECTE THE RETRUN OF PATCHY MOUNTAIN AND RIVER VALLEY FOG. SOME
AREAS MAY SEE A FEW HOURS OF IFR/MVFR VSBYS LATE TONIGHT.
CONDITIONS WILL BE SLOW TO RETURN TO VFR THROUGH THE MORNING.
TOMORROW...EXPECT A RETURN OF INCREASED COVERAGE OF SHOWERS AND
STORMS WITH THE APPROACH OF THE NEXT UPPER DISTURBANCE.
MONDAY INTO WEDNESDAY...THE CENTER OF THE REMNANTS OF ISAAC DRAW
CLOSER...AND A GREATER PORTION OF THE AREA MAY BE SUBJECTED TO
SUB-VFR CONDITIONS WITH A GOOD COVERAGE PRECIPITATION.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH
NEAR TERM...DS
SHORT TERM...JH
LONG TERM...JH
AVIATION...DS/MBS
Hazardous weather outlook, Sep 1, 2:13 PM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT SAT SEP 1 2012
NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-021915-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
313 PM EDT SAT SEP 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
VERY HEAVY RAINFALL FROM BANDS OR CLUSTERS OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF ISAAC CAN BE
EXPECTED SUNDAY THROUGH WEDNESDAY. RAINFALL TOTALS OF 1 TO 3
INCHES MAY OCCUR IN SPOTS WITH LOCALLY HIGHER TOTALS POSSIBLE IF
TRAINING OF STORMS DEVELOPS. THIS MAY BE ENOUGH RAINFALL TO CAUSE
AT LEAST LOCALIZED FLOODING BY THE EARLY OR MIDDLE PART OF NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-020-VAZ043>047-058-059-021915-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
313 PM EDT SAT SEP 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF ISAAC WILL PUSH
INTO THE AREA SUNDAY THROUGH WEDNESDAY RESULTING IN BANDS OF SLOW
MOVING SHOWERS AND STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE IN SPOTS INTO MID WEEK. BECAUSE OF DRY ANTECEDENT
CONDITIONS...WIDESPREAD FLOODING PROBLEMS ARE NOT ANTICIPATED WITH
THE PROJECTED RAINFALL AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 1, 3:57 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT SAT SEP 1 2012
NCZ003-004-020-VAZ016-017-032-033-043-012215-
CARROLL VA-FLOYD VA-FRANKLIN VA-HENRY VA-PATRICK VA-STOKES NC-
SURRY NC-YADKIN NC-
457 PM EDT SAT SEP 1 2012
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
CARROLL...FLOYD...FRANKLIN...HENRY...PATRICK...STOKES...SURRY AND
YADKIN COUNTIES...
AT 454 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN
WERE ALONG A LINE FROM 3 MILES EAST OF FLOYD TO 6 MILES SOUTHEAST OF
DOBSON...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
STORMS WILL BE NEAR ARARAT AROUND 505 PM...ARARAT AROUND 510
PM...WOODVILLE...AND WOODVILLE AROUND 515 PM...WOOLWINE AROUND 520
PM...SILOAM AROUND 525 PM...CHARITY...BUFFALO RIDGE AND AND WESTFIELD
AROUND 540 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3625 8088 3697 8044 3698 7991 3625 8015
KK
Special weather statement, Sep 1, 4:00 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT SAT SEP 1 2012
VAZ012-013-016-012200-
CARROLL VA-PULASKI VA-WYTHE VA-
500 PM EDT SAT SEP 1 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...PULASKI AND WYTHE
COUNTIES...
AT 458 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF MAX
MEADOWS...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR COLEMAN STORE AROUND 505 PM...MAX MEADOWS
AROUND 525 PM...GUNTON PARK AROUND 545 PM...GUNTON PARK AROUND 550
PM...GRAHAMS FORGE AROUND 555 PM AND GRAHAMS FORGE AROUND 600 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3703 8110 3706 8098 3709 8069 3682 8070
3687 8110
KKSpecial weather statement, Sep 1, 4:53 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT SAT SEP 1 2012
VAZ013-014-017-012300-
FLOYD VA-MONTGOMERY VA-PULASKI VA-
553 PM EDT SAT SEP 1 2012
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
FLOYD...MONTGOMERY AND PULASKI COUNTIES...
AT 545 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN
WERE LOCATED NEAR DUBLIN...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL
AMOUNTS OF A HALF TO ONE INCH PER 30 MINUTES ARE POSSIBLE WITH
HEAVIER BANDS.
STORMS WILL BE NEAR CLAYTOR LAKE STATE PARK AROUND 600 PM...CLAYTOR
DAM AROUND 615 PM...RADFORD AROUND 625 PM...WALTON AROUND 635
PM...CHILDRESS AROUND 640 PM AND PRICES FORK AROUND 650 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3727 8025 3694 8021 3700 8077 3718 8078
KK
Special weather statement, Sep 1, 4:58 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT SAT SEP 1 2012
VAZ019-WVZ043>045-012315-
ALLEGHANY VA-GREENBRIER WV-MONROE WV-SUMMERS WV-
558 PM EDT SAT SEP 1 2012
...SHOWERS WITH HEAVY RAIN WILL AFFECT
ALLEGHANY...GREENBRIER...MONROE AND SUMMERS COUNTIES...
AT 554 PM EDT...SHOWERS WITH HEAVY RAIN WAS LOCATED OVER
ALDERSON...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORM...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
STORMS WILL BE NEAR ASBURY AROUND 625 PM...RONCEVERTE AROUND 650
PM...FAIRLEA AROUND 700 PM...LEWISBURG AROUND 705 PM AND GREENBRIER
RIVER TRAIL AROUND 715 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3792 8007 3763 8007 3764 8074 3782 8078
KK
Thunderstorm Wind, Montgomery
- When
- September 1, 5:13 PM EST
- Where
- Montgomery County, 1.06 mi ESE of Crockett Spgs
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 37.096, -80.251
Winds generated by a thunderstorm outflow boundary blew down a large sycamore tree which fell on a car. The car was totaled.
Thunderstorm Wind, Montgomery
- When
- September 1, 5:13 PM EST
- Where
- Montgomery County, 0.55 mi E of Piedmont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 37.100, -80.220
Thunderstorm winds blew down a large tree.
Thunderstorm Wind, Floyd
- When
- September 1, 5:15 PM EST
- Where
- Floyd County, 2.99 mi WNW of Copper Hill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.100, -80.178
Multiple trees were blown down on Sugar Run Road just northeast of the intersection of Autumn Drive.
Thunderstorm Wind, Roanoke
- When
- September 1, 5:40 PM EST
- Where
- Roanoke County, 2.33 mi ESE of Singer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.215, -80.132
A tree and a power line were blown down by thunderstorm winds on Poor Mountain Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Illinois, September 1 to 30, 2012$982 million · 35 events
- Tornadoes and Damaging Winds in Arkansas, September 1, 2012$5.0 million · EF2 · 4 events
- Flash Flooding and Flood in Arkansas, September 1 to 18, 2012$1.8 million · 61 kt wind · 66 events
- Wildfire in Nebraska, September 1 to 4, 20123 injured · $6.0 million · 1 event
- Drought in Texas, September 1 to 30, 2012$5.0 million · 24 events
- Flash Flooding and Hail in Utah, September 1 to 2, 2012$1.1 million · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in North Carolina, September 1, 2012$501,000 · 50 kt wind · 3 events
- Flash Flooding and Heavy Rain in Pennsylvania, September 1, 2012$125,000 · 5 events
- Drought in Iowa, September 1 to 30, 201251 events
- Tornado in Missouri, September 1, 2012$100,000 · EF0 · 1 event
- Drought in Oklahoma, September 1 to 30, 201248 events
- Drought in Arkansas, September 1 to 30, 201245 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414474, 414480, 402790, 402794.